MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Implant date: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Explant date: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Initial reporter name and address - telephone number: (b)(6).Device evaluated by mfr: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptics of the intraocular lens (iol) did not unfold post implantation in the patient's surgical eye.The lens was implanted and removed during the same procedure after the surgeon realized that the iol was not unfolding correctly.The procedure was completed successfully, no further medical or surgical intervention was required.No further information provided.
 
Additional Manufacturer Narrative
Additional information: new information received that came in with product return.Patient female, 71 yrs.Old, date of birth (b)(6); fields below updated: section a2: age and date of birth: 71 yrs.Old, (b)(6).Section a3: gender; female.Section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 21st june 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received with one haptic detached and the other haptic was received bent.The lens was cleaned and a cut to the optic body as well as a crease in the lens were observed.Scratches on the optic body could also be observed.The complaint issue of unfolding issue could not be confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14632212
Report Number3012236936-2022-01509
Device Sequence Number20313052
Product Code HQL
UDI-Device Identifier05050474502161
UDI-Public(01)05050474502161(17)260927
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale